Louisiana, 2002

Tornado in Louisiana, November 5, 2002

November 5, 2002 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 5, 1:45 AM CST, 8 hours 5 minutes earlier.

Area forecast discussion, Nov 5, 1:45 AM CST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 AM CST TUE NOV 5 2002

MODELS FAIRLY CLOSE FOR A CHANGE WITH ETA A TAD SLOWER THAN AVN IN
MOVING COLD FRONT EAST OF OUR CWA...@ 3HOURS. FINALLY...LOOK LIKE
ALL ELEMENTS ARE GETTING INTO SINK FOR A SEVERE THUNDERSTORM
EVENT...850MB JET UP OF 40 - 50 KT FORECAST BY AVN MODEL LOOKS  ON
TRACK. LCH 00Z RAOB ALREASDT SHOWS 40KT AT 850 FOR 00Z RUN. THIS
SHOULD BRING PRECIPITABLE WATER LEVELS ABOVE 2 INCHES TODAY. 250MB
JET AXIS IS A TAD TOO FAR TO WEST AT 12Z. HOWEVER...BY 18Z AS
SURFACE BOUNDARY APPROACHES...SOUTH CENTRAL LA AND SOUTHWEST MS
BEGIN TO FALL UNDER FAVORABLE RIGHT REAR QUADRANT FOR MAXIMUM
DIFLUENCE ALOFT. WILL MENTION CHANCE OF SEVERE IN ALL ZONES MAINLY
IN AFTERNOON HOURS TO COINCIDE WITH MAX WARM AIR ADVECTION...LOW
LEVEL CONVERGENCE...UPPER LEVEL DIFLUENCE AND SURFACE BOUNDARY.
WILL ALSO ISSUR FLOOD WATCH FOR ENTIRE CWA AS FLASH FLOOD GUIDANCE
VALUES HAVE LOWERED TO 0.7 INCH/HOUR IN SOUTHWEST MS AND 1.7 IN
REMAINDER OF CWA. EXPECT SHOWERS AND THUNDERSTORMS TO FORM IN A
SQUALL LINE AND TRAIN NORTHEAST UP THE LINE. WITH RAINFALL RATES OF
1.5 TO 3 INCHES IN LESS THAN AN HOUR.
REMAINDER OF FORECAST SHOULD WILL BE A BREEZE THRU THURSDAY WITH
WINDS DIEING OFF THURSDAY MORNING. NEXT FRONTAL SYSTEM PROGGED BY
MODELS AND NCEP IS FOR SUNDAY/MONDAY. PRELIMINARY NUMBERS
ARE:

MCB 69/50/64/42 9200   BTR 68/52/65/43 +200
MSY 76/58/67/51 9300   GPT 73/55/68/49 9500

.NEW...SMALL CRAFT ADVZY...COASTAL WATERS OUT TO 60 NM FROM
       PASCAGOULA MS TO ATCHAFALAYA BAY INCLUDING LAKES
       PONTCHARTRAIN AND MAUREPAS
LA...FLOOD WATCH...LA034>040...046>050...056>070
MS...FLOOD WATCH...MS068>070..071...077000080>081
Hazardous weather outlook, Nov 5, 6:00 AM CST, 3 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 AM CST TUE NOV 5 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.TODAY...
...A TORNADO WATCH IS IN EFFECT UNTIL 1000 AM THIS MORNING...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AHEAD OF A COLD
FRONT. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE
WITH A FEW TORNADOES POSSIBLE OVER SOUTHEAST LOUISIANA AND SOUTHWEST
MISSISSIPPI THIS MORNING.

...A FLOOD WATCH IS IN EFFECT FOR TODAY...
RAINFALL RATES FROM THE NUMEROUS SHOWERS AND THUNDERSTORMS IS
EXPECTED TO REACH ONE TO 2 INCHES PER HOUR WITH LOCALLY HIGHER
AMOUNTS IN SEVERE THUNDERSTORMS. THE SATURATED SOIL IN SOUTHWEST
MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WILL NOT
HOLD ANY MORE RAINFALL. MOST RAIN THAT FALLS WILL QUICKLY RUNOFF
INTO LOW LYING AREAS AND RIVERS RESULTING IN FLOODING.

FLOODING...
RIVER FLOOD WARNINGS MAY BE REQUIRED FOR RIVERS IN SOUTHEAST
LOUISIANA THIS AFTERNOON DUE TO THE EXPECTED ADDITIONAL HEAVY
RAINFALL FROM THUNDERSTORMS TODAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...IN
SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THIS MORNING.
STAY ABREAST OF THE LATEST FORECASTS CONCERNING POSSIBLE ACTIVATION.

.WEDNESDAY THROUGH MONDAY...

HIGH PRESSURE WILL REBUILD OVER THE AREA TONIGHT THROUGH FRIDAY
BRINGING DRIER AND COOLER WEATHER. A COLD FRONT IS EXPECTED TO MOVE
INTO THE AREA LATE SUNDAY WITH CLEARING CONDITIONS ON MONDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, St. Charles

When
November 5, 9:50 AM CST
Where
St. Charles County, St Rose
Rating
F1
Path length
0.3 mi
Path width
75 yd
Injuries
2 direct, 0 indirect
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
29.950, -90.317

A tornado destroyed one mobile home and heavily damaged another. Four other mobile homes received minor damage. Power lines were also knocked down.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyThe tornado archive for Louisiana, 2002Warnings in Louisiana, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321570.